Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes continuous vomiting and upper abdomen pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I am 27 year, mother of 3 years old kid. Since past one week I am having continuous vomiting and severe pain in my upper stomach especially at night.I check for my pregnancy,it is negative. I also consulted local doctor.Based on doctor advice I am taking Pan-D tablet from 3 days.But my pain and vomiting is still continuing. I tried most of the antacid syrups also but no significant change.Today morning, while vomiting it was totally watery and I could see 2 small pieces of tissue,just like blood clot coming out of my stomach.Is that a serious issue? Should I undergo any test? Please suggest me how to proceed further? Please note I have hypothyroidism also.
Posted Tue, 11 Mar 2014 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer: endoscopy, USG abdomen. pan d, sucralfate, Detailed Answer: Hi, thanks for using HCM. I went through the query and understood your concern. Since you have continuous vomiting and upper abdomen pain for 3 days there might be chance of tissue damage in Gastrointestinal tract and hence bleeding. The damage may be erosion or ulcer or very rarely perforation. Even after taking Pan D your pain and vomiting does not subsided means you should get done USG abdomen and pelvis and upper GI endoscopy as thise two test will help us in diagnosing the cause and right line of management. For now you continue Pan D and sucralfate syp with plenty of water. If you are vomiting all food you are eating or if the vomitus contain green colour bile then better to avoid any food orally and consult your doctor as this suggest obstruction in the tract. If only gastric secretion, yellow or only watery then you can have food at more regular intervals of every 3 hours to prevent the action of gastric secretion (acid) on the tissue. so for now you are required to get done USG abdomen and pelvis and upper GI endoscopy to diagnose your problem and further management. I hope this information helps you. Feel free to ask if any further queries and I will be glad to answer them. Wish you faster recovery and good health. Regards
Above answer was peer-reviewed by
Follow-up: What causes continuous vomiting and upper abdomen pain? 27 hours later
I got done with USG abdomen and pelvis scan. Report says there is evidence of multiple calculi of size 9-12 mm seen in the gall bladder. Gall bladder wall appears thickened size 6mm. All other things appear normal.Is surgery the only option for removing the calculi or is there any other method ?
Answered by Dr. Lohit K 27 minutes later
Brief Answer: surgery is the best option Detailed Answer: Hi thanks for the follow up. Since there are multiple gall stones and the gall bladder has been thickened the best option is surgery to remove gall bladder. If by chance any infection in gall bladder or if the stone dislodge from the gall bladder then the chance of obstruction in the duct that drain pancreatic and hepatic secretion may happen to cause acute emergency. So my advice is to get operated for it and you will be relieved of all the symptons and also you will be tension free. Hope this information helps you. Wish you faster recovery. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor